January 2018, 5(1): 1-7. doi: 10.3934/jdg.2018001

Hyperopic topologies on $l^{∞}$

1. 

FGV EPGE, Escola Brasileira de Economia e Finanças, Rio de Janeiro RJ 22250-900, Brazil

2. 

Graduate School of Economics, Catholic University of Brasilia 70790-160, Brazil

3. 

Departamento de Ciencias -Sección Matemática, Pontifical Catholic University of Peru, San Miguel, Lima, Peru

* Corresponding author

Received  January 2017 Revised  September 2017 Published  January 2018

Fund Project: P. K. Monteiro acknowledges the financial support of CNPq-Brazil
J. Orrillo acknowledges CNPq-Brazil for financial support project 309525/2013-6

Myopic economic agents are well studied in economics. They are impatient. A myopic topology is a topology such that every continuous preference relation is myopic. If the space is $l^{∞}$, the Mackey topology $τ _{M}(l^{∞},l^{1})$, is the largest locally convex such topology. However there is a growing interest in patient consumers. In this paper we analyze the extreme case of consumers who only value the long run. We call such a consumer hyperopic. We define hyperopic preferences and hyperopic topologies. We show the existence of the largest locally convex hyperopic topology, characterize its dual and determine its relationship with the norm dual of $l^{∞}$.

Citation: Paulo Klinger Monteiro, Jaime Orrillo, Rudy José Rosas Bazán. Hyperopic topologies on $l^{∞}$. Journal of Dynamics & Games, 2018, 5 (1) : 1-7. doi: 10.3934/jdg.2018001
References:
[1] C. D. Aliprantis and K. C. Border, Infinite Dimensional Analysis: a Hitchhiker's Guide, Springer-Verlag, New York, 1999. doi: 10.1007/3-540-29587-9.
[2]

A. AraujoR. Novinski and M. R. Pascoa, General equilibrium wariness and efficient bubbles, Journal of Economic Theory, 146 (2011), 785-811. doi: 10.1016/j.jet.2011.01.005.

[3]

T. Bewley, Existence of equilibria in economies with infinitely many commodities, Journal of Economic Theory, 4 (1972), 514-540. doi: 10.1016/0022-0531(72)90136-6.

[4]

J. Brown and L. M. Lewis, Myopic economic agents, Econometrica, 49 (1981), 359-368. doi: 10.2307/1913315.

[5]

Ch. Gilles, Charges as equilibrium prices and asset bubbles, Journal of Mathematical Economics, 18 (1989), 155-167. doi: 10.1016/0304-4068(89)90019-0.

[6]

Ch. Gilles and S. F. LeRoy, Bubbles and charges, International Economic Review, 33 (1992), 323-339. doi: 10.2307/2526897.

[7]

J. Martinez-Legaz, On Weierstrass extreme value theorem, Optimization Letters, 8 (2014), 391-393. doi: 10.1007/s11590-012-0587-0.

[8]

L. K. Raut, Myopic topologies on general commodity spaces, Journal of Economic Theory, 39 (1986), 358-367. doi: 10.1016/0022-0531(86)90050-5.

[9]

P. Reny, On the existence of pure and mixed strategy Nash equilibria in discontinuous games, Econometrica, 67 (1999), 1029-1056. doi: 10.1111/1468-0262.00069.

[10]

H. H. Schaefer, Topological Vector Spaces, second editon, GTM 3, Springer-Verlag, 1999. doi: 10.1007/978-1-4612-1468-7.

[11]

M. Sion, On general minimax theorems, Pacific Journal of Mathematics, 8 (1958), 171-176. doi: 10.2140/pjm.1958.8.171.

[12]

J. Werner, Arbitrage, bubbles, and valuation, International Economic Review, 38 (1997), 453-464. doi: 10.2307/2527383.

show all references

References:
[1] C. D. Aliprantis and K. C. Border, Infinite Dimensional Analysis: a Hitchhiker's Guide, Springer-Verlag, New York, 1999. doi: 10.1007/3-540-29587-9.
[2]

A. AraujoR. Novinski and M. R. Pascoa, General equilibrium wariness and efficient bubbles, Journal of Economic Theory, 146 (2011), 785-811. doi: 10.1016/j.jet.2011.01.005.

[3]

T. Bewley, Existence of equilibria in economies with infinitely many commodities, Journal of Economic Theory, 4 (1972), 514-540. doi: 10.1016/0022-0531(72)90136-6.

[4]

J. Brown and L. M. Lewis, Myopic economic agents, Econometrica, 49 (1981), 359-368. doi: 10.2307/1913315.

[5]

Ch. Gilles, Charges as equilibrium prices and asset bubbles, Journal of Mathematical Economics, 18 (1989), 155-167. doi: 10.1016/0304-4068(89)90019-0.

[6]

Ch. Gilles and S. F. LeRoy, Bubbles and charges, International Economic Review, 33 (1992), 323-339. doi: 10.2307/2526897.

[7]

J. Martinez-Legaz, On Weierstrass extreme value theorem, Optimization Letters, 8 (2014), 391-393. doi: 10.1007/s11590-012-0587-0.

[8]

L. K. Raut, Myopic topologies on general commodity spaces, Journal of Economic Theory, 39 (1986), 358-367. doi: 10.1016/0022-0531(86)90050-5.

[9]

P. Reny, On the existence of pure and mixed strategy Nash equilibria in discontinuous games, Econometrica, 67 (1999), 1029-1056. doi: 10.1111/1468-0262.00069.

[10]

H. H. Schaefer, Topological Vector Spaces, second editon, GTM 3, Springer-Verlag, 1999. doi: 10.1007/978-1-4612-1468-7.

[11]

M. Sion, On general minimax theorems, Pacific Journal of Mathematics, 8 (1958), 171-176. doi: 10.2140/pjm.1958.8.171.

[12]

J. Werner, Arbitrage, bubbles, and valuation, International Economic Review, 38 (1997), 453-464. doi: 10.2307/2527383.

[1]

Fernando Alcalde Cuesta, Françoise Dal'Bo, Matilde Martínez, Alberto Verjovsky. Minimality of the horocycle flow on laminations by hyperbolic surfaces with non-trivial topology. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4619-4635. doi: 10.3934/dcds.2016001

[2]

Bruce Hughes. Geometric topology of stratified spaces. Electronic Research Announcements, 1996, 2: 73-81.

[3]

Guizhen Cui, Wenjuan Peng, Lei Tan. On the topology of wandering Julia components. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 929-952. doi: 10.3934/dcds.2011.29.929

[4]

Fengbo Hang, Fanghua Lin. Topology of Sobolev mappings IV. Discrete & Continuous Dynamical Systems - A, 2005, 13 (5) : 1097-1124. doi: 10.3934/dcds.2005.13.1097

[5]

D. Alderson, H. Chang, M. Roughan, S. Uhlig, W. Willinger. The many facets of internet topology and traffic. Networks & Heterogeneous Media, 2006, 1 (4) : 569-600. doi: 10.3934/nhm.2006.1.569

[6]

Fernando Alcalde Cuesta, Françoise Dal'Bo, Matilde Martínez, Alberto Verjovsky. Corrigendum to "Minimality of the horocycle flow on laminations by hyperbolic surfaces with non-trivial topology". Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4585-4586. doi: 10.3934/dcds.2017196

[7]

Robert J. McCann. A glimpse into the differential topology and geometry of optimal transport. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1605-1621. doi: 10.3934/dcds.2014.34.1605

[8]

Juan Manuel Pastor, Silvia Santamaría, Marcos Méndez, Javier Galeano. Effects of topology on robustness in ecological bipartite networks. Networks & Heterogeneous Media, 2012, 7 (3) : 429-440. doi: 10.3934/nhm.2012.7.429

[9]

Yongwu Rong, Chen Zeng, Christina Evans, Hao Chen, Guanyu Wang. Topology and dynamics of boolean networks with strong inhibition. Discrete & Continuous Dynamical Systems - S, 2011, 4 (6) : 1565-1575. doi: 10.3934/dcdss.2011.4.1565

[10]

Stefano Cosenza, Paolo Crucitti, Luigi Fortuna, Mattia Frasca, Manuela La Rosa, Cecilia Stagni, Lisa Usai. From Net Topology to Synchronization in HR Neuron Grids. Mathematical Biosciences & Engineering, 2005, 2 (1) : 53-77. doi: 10.3934/mbe.2005.2.53

[11]

Danny Calegari. Geometry and topology of $\mathbb{R}$-covered foliations. Electronic Research Announcements, 2000, 6: 31-39.

[12]

Shuping Li, Zhen Jin. Impacts of cluster on network topology structure and epidemic spreading. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3749-3770. doi: 10.3934/dcdsb.2017187

[13]

Flavio Abdenur, Lorenzo J. Díaz. Pseudo-orbit shadowing in the $C^1$ topology. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 223-245. doi: 10.3934/dcds.2007.17.223

[14]

M. Delgado-Téllez, Alberto Ibort. On the geometry and topology of singular optimal control problems and their solutions. Conference Publications, 2003, 2003 (Special) : 223-233. doi: 10.3934/proc.2003.2003.223

[15]

Jacobo Pejsachowicz, Robert Skiba. Topology and homoclinic trajectories of discrete dynamical systems. Discrete & Continuous Dynamical Systems - S, 2013, 6 (4) : 1077-1094. doi: 10.3934/dcdss.2013.6.1077

[16]

Wenlian Lu, Fatihcan M. Atay, Jürgen Jost. Consensus and synchronization in discrete-time networks of multi-agents with stochastically switching topologies and time delays. Networks & Heterogeneous Media, 2011, 6 (2) : 329-349. doi: 10.3934/nhm.2011.6.329

[17]

Jin-Liang Wang, Zhi-Chun Yang, Tingwen Huang, Mingqing Xiao. Local and global exponential synchronization of complex delayed dynamical networks with general topology. Discrete & Continuous Dynamical Systems - B, 2011, 16 (1) : 393-408. doi: 10.3934/dcdsb.2011.16.393

[18]

Nils Ackermann, Thomas Bartsch, Petr Kaplický. An invariant set generated by the domain topology for parabolic semiflows with small diffusion. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 613-626. doi: 10.3934/dcds.2007.18.613

[19]

Joseph D. Skufca, Erik M. Bollt. Communication and Synchronization in Disconnected Networks with Dynamic Topology: Moving Neighborhood Networks. Mathematical Biosciences & Engineering, 2004, 1 (2) : 347-359. doi: 10.3934/mbe.2004.1.347

[20]

Zhijing Chen, Yu Huang. Functional envelopes relative to the point-open topology on a subset. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1227-1246. doi: 10.3934/dcds.2017051

 Impact Factor: 

Metrics

  • PDF downloads (41)
  • HTML views (187)
  • Cited by (0)

[Back to Top]